Alert archive / Kansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 247, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 6, 2023, 12:29 AM CDT for Barber County, Pratt County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2023, 12:29 AM CDT (05:29 UTC)
- Expired
- Aug 6, 2023, 12:48 AM CDT
- In force
- 19 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Pratt County, KS
The radar
The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
487
WUUS53 KDDC 060529
SVRDDC
KSC007-151-060615-
/O.NEW.KDDC.SV.W.0247.230806T0529Z-230806T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1229 AM CDT Sun Aug 6 2023
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Barber County in south central Kansas...
Southeastern Pratt County in south central Kansas...
* Until 115 AM CDT.
* At 1229 AM CDT, a severe thunderstorm was located near Isabel,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Barber and southeastern Pratt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3731 9863 3749 9862 3749 9847 3739 9846
3738 9835 3723 9835
TIME...MOT...LOC 0529Z 281DEG 22KT 3740 9853
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TURNER2 follow-up statements
189
WWUS53 KDDC 060538
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1238 AM CDT Sun Aug 6 2023
KSC007-151-060615-
/O.CON.KDDC.SV.W.0247.000000T0000Z-230806T0615Z/
Barber KS-Pratt KS-
1238 AM CDT Sun Aug 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN BARBER AND SOUTHEASTERN PRATT COUNTIES...
At 1237 AM CDT, a severe thunderstorm was located near Nashville, or
8 miles southeast of Isabel, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sharon and Isabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3730 9858 3749 9858 3749 9847 3739 9846
3738 9835 3723 9835
TIME...MOT...LOC 0537Z 282DEG 23KT 3737 9845
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TURNER721
WWUS53 KDDC 060548
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1248 AM CDT Sun Aug 6 2023
KSC007-151-060558-
/O.CAN.KDDC.SV.W.0247.000000T0000Z-230806T0615Z/
Barber KS-Pratt KS-
1248 AM CDT Sun Aug 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARBER AND
SOUTHEASTERN PRATT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.
LAT...LON 3730 9858 3749 9858 3749 9847 3739 9846
3738 9835 3723 9835
TIME...MOT...LOC 0547Z 281DEG 22KT 3736 9836
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:52 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 5, 9:52 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 952 PM CDT Sat Aug 5 2023 ...Updated Mesoscale... .MESOSCALE DISCUSSION... Issued at 952 PM CDT Sat Aug 5 2023 Complicated convection evolution continues. Storms near LaCrosse appear to be the beginning of an MCS that will impact central Kansas over the next few hours. Convection has so far struggled over the core of the DDC CWA this evening, presumably due to the capping inversion, with severe reports bypassing the DDC CWA to the northeast and southwest. The rest of tonight will be dependent on the evolution of eastern Colorado convection, which continues to regenerate as of 950 pm CDT. These storms are developing along and ahead of the synoptic cold front, which is progged to clear SW KS around sunrise Sunday. Until that time, additional rounds of thunderstorms are expected, some producing severe wind/hail and some with locally heavy rain. 00z NAM has picked up on this trend, with MCS generation over the DDC CWA 1-4 am Sunday. Now that we are entering the core of the nocturnal hours, high end hail and wind becomes much more unlikely, but marginally severe wind to 60 mph and quarter size hail are probable from stronger storms. && .UPDATE... Issued at 819 PM CDT Sat Aug 5 2023 Thunderstorm evolution remains challenging for the remainder of the short term through tonight. As of 8 pm, infrared satellite and radar imagery showed a loosely organized convective complex entering north central Kansas. These storms will pose a risk for marginally severe wind/hail along the I-70 corridor over the next few hours. A strong supercell west of Elkhart in northern Cimarron county, Oklahoma will remain out of Kansas. In between, convective inhibition has kept a lid on development thus far. 00z HRRR suggests storms will become more numerous, especially south of US 50, towards and especially after midnight as the low level jet incites elevated development. Will maintain high pops in the current forecast through tonight, based on continuity, a moist, unstable sheared environment, and the expected cold front passage overnight. The later in the night the storms occur, the risk of severity diminishes and transitions to locally heavy rain. Models remain in agreement with the current forecast that the cold front will clear all of SW KS by sunrise Sunday, with northwest winds for all zones. Northwest winds will gust 20-30 mph with noticeably cooler air Sunday. && .SHORT TERM...(This evening through Sunday night) Issued at 1219 PM CDT Sat Aug 5 2023 .Key Messages - High confidence in severe weather across southwest Kansas tonight - Main threat will be large hail (> 2 inches in diameter) for areas along the Colorado border and strong downburst winds (70+ mph) for much of southwest Kansas - Another overnight round of storms is increasing in forecast confidence for Sunday night Noon observations show a departing line of thunderstorms in northern Oklahoma with residual cloud cover in Barber and Pratt counties. Elsewhere mostly sunny to partly cloudy skies are allowing the insolation to help to destabilize the atmosphere particularly in eastern Colorado. CAPE values over 1500 J/kg are present with forecast of up to 3000 J/kg by storm initiation this afternoon in the front range. Low level winds out of the east to southeast will aid in upslope flow. Upper level winds show a shortwave along the left exit region of a jet in the central portions of Colorado where the expected initiation of the thunderstorms will be which will lead to our overnight event. Tonight the CAM models are in good agreement of a mixture of supercells and linear storms coming into southwest Kansas around 7 PM and sweeping across the region through 1-2 AM Sunday morning. Hodographs are showing veering aloft with a linear hodograph in the upper levels which would indicate a good environment to produce supercells and large hail especially along the Colorado border. We've stuck with the earlier messaging about the risk and timing with the storms as the SPC enhanced risk didn't change from the morning to the 1630Z update. One wild card to the storm timing and risk is the outflow boundary along the I-70 corridor which could produce some storms earlier than the 7PM timeframe as well as residual outflow boundaries from the morning storms in our southeast zone. Confidence in storm development and timing is low in these scenarios. Sunday should be noticeably cooler as the storms will exit along a cold front and winds through the boundary layer will be north to northwest. 850 mb temperatures will range from 18-20 (C) and high should reach into the mid 80s. Sunday night another large scale shortwave should move across the Colorado Rockies and with easterly winds on the southwest side of a high pressure center this will lead to upslope flow. Thunderstorms should break out around the Denver metro in the late afternoon and then move across western Kansas mainly during the overnight hours (after midnight for most locations). Severe threat at this point is low as most of the storms should be coming during the night that most of the energy from the heat of the day should have subsided and the 850 mb winds should be light which will negate lower level shear. Lows should fall into the low to mid 60s. .LONG TERM...(Monday through Saturday) Issued at 150 PM CDT Sat Aug 5 2023 .Key Messages -Good chances of storms (>40%) with heavy rain potential Monday night and Tuesday morning -Seasonal temperatures during the week (climatological high is lower 90s) Ensemble trends in the upper levels show continued stronger westerly winds through the central portions of the country which will keep the strong 597 dm high shifted to the south in Texas and New Mexico. This should keep the core of the hottest air out of the areas as temperatures will modestly rise during the week to the mid 90s for highs by Thursday. With this weather pattern this will also keep rain chances in the forecast for much of the week with the main mode of storms being overnight MCS events. Ensembles are hinting at a QPF hit for Monday night into Tuesday morning where 0.5 to 1 inch of rain is possible with the overnight MCS event moving across southwest Kansas. The setup will be boundary layer winds out of the southeast producing upslope flow in the Colorado rockies combining with a shortwave in the westerlies which will trigger convection in the front range in the late afternoon. Widespread thunderstorms are forecast to move across southwest Kansas but the location of where the storms is going to go over is still low confidence as some long term models have the northern part of the CWA getting hit and some in the southwest zones. Severe weather potential should be limited to areas along the Colorado border where residual daytime heating could lead to higher instability. Long term models are also hinting at a similar setup Tuesday night into Wednesday morning for areas more along the I-70 corridor and north. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 428 PM CDT Sat Aug 5 2023 Aviation operations are expected to be impacted by thunderstorms during the first half of this TAF period. Using the 12z ARW as a guide, maintained convective TEMPO groups for all airports, during the 01-06z Sun time range. Some storms will be severe, with outflow winds near or exceeding 50 kts, and included this potential in the TAFs. Flight category reductions will be brief, with VFR quickly returning behind the expected MCS. Models do not suggest any stratus potential in the post-frontal/MCS environment, so did not include, but will monitor. Broken midlevel clouds after the storms will clear to SKC daylight Sunday with strong subsidence. Winds will trend north behind the thunderstorms. After 18z Sun, NW winds will increase at all airports, gusting 28-32 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 85 61 83 / 80 0 40 10 GCK 60 81 60 82 / 80 0 60 10 EHA 61 85 61 87 / 60 0 40 10 LBL 63 84 63 85 / 80 0 50 10 HYS 63 84 60 83 / 50 10 10 10 P28 67 88 65 85 / 80 10 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Turner UPDATE...Turner SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Turner
Hazardous weather outlook, Aug 5, 1:18 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 118 PM CDT Sat Aug 5 2023 KSZ030-031-043>046-061>066-074>081-084>090-061830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 118 PM CDT Sat Aug 5 2023 /1218 PM MDT Sat Aug 5 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are likely mainly tonight after 7 PM across much of southwest Kansas. Main threats are large hail which could be 2 inches or larger in diameter especially near the Colorado border and wind gusts of 70 mph or greater across much of the region. Localized heavy rain will also be a threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms are possible each evening and night Monday through Wednesday. These storms could be severe with large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Storm spotters will be needed later today and tonight.
In the hours before
Special weather statement, Aug 5, 10:03 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1003 PM CDT Sat Aug 5 2023
KSZ090-060345-
Barber KS-
1003 PM CDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of northern Barber
County through 1045 PM CDT...
At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Lake City, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medicine Lodge and Sharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.
&&
LAT...LON 3724 9889 3742 9888 3743 9846 3739 9846
3738 9835 3717 9835
TIME...MOT...LOC 0303Z 271DEG 37KT 3734 9882
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SUGDENSpecial weather statement, Aug 5, 10:08 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1008 PM CDT Sat Aug 5 2023
KSZ046-065-066-060400-
Stafford KS-Rush KS-Pawnee KS-
1008 PM CDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of northeastern Pawnee,
northern Stafford and southeastern Rush Counties through 1100 PM
CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shaffer, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Pawnee, northern Stafford and southeastern Rush Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and central Kansas.
&&
LAT...LON 3797 9864 3832 9935 3854 9903 3826 9903
3826 9856
TIME...MOT...LOC 0308Z 280DEG 38KT 3837 9906
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SUGDENSpecial weather statement, Aug 5, 11:15 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1115 PM CDT Sat Aug 5 2023
KSZ061>063-074>076-084>086-060500-
Seward KS-Finney KS-Stanton KS-Kearny KS-Stevens KS-Hamilton KS-
Grant KS-Haskell KS-Morton KS-
1115 PM CDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of northwestern Seward,
southeastern Hamilton, northeastern Morton, southern Kearny,
southwestern Finney, Grant, northern Stevens, eastern Stanton and
western Haskell Counties through MIDNIGHT CDT/1100 PM MDT/...
At 1114 PM CDT/1014 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles north of Big Bow, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ulysses around 1130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Kansas.
&&
LAT...LON 3741 10179 3781 10180 3792 10087 3712 10083
TIME...MOT...LOC 0414Z 268DEG 23KT 3768 10152
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TURNERSpecial weather statement, Aug 5, 11:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1152 PM CDT Sat Aug 5 2023
KSZ063-076>078-086>088-060530-
Gray KS-Seward KS-Finney KS-Meade KS-Clark KS-Haskell KS-Ford KS-
1152 PM CDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of southwestern Ford,
northeastern Seward, southwestern Finney, northern Meade, southern
Gray, northwestern Clark and Haskell Counties through 1230 AM CDT...
At 1151 PM CDT, Doppler radar was tracking strong thunderstorms from
near Plymell to near Montezuma, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tice and Copeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Kansas.
&&
LAT...LON 3742 10104 3786 10108 3773 10002 3718 9998
TIME...MOT...LOC 0451Z 269DEG 27KT 3761 10096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TURNERSpecial weather statement, Aug 6, 12:19 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1219 AM CDT Sun Aug 6 2023
KSZ081-090-060600-
Pratt KS-Barber KS-
1219 AM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of northeastern Barber
and southeastern Pratt Counties through 100 AM CDT...
At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Isabel, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Barber
and southeastern Pratt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.
&&
LAT...LON 3734 9872 3752 9868 3752 9846 3739 9846
3738 9835 3720 9835
TIME...MOT...LOC 0519Z 280DEG 27KT 3742 9861
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TURNERSpecial weather statement, Aug 6, 12:25 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1225 AM CDT Sun Aug 6 2023
KSZ077-078-087>089-060615-
Gray KS-Meade KS-Clark KS-Comanche KS-Ford KS-
1225 AM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of Ford, northeastern
Meade, west central Comanche, southeastern Gray and Clark Counties
through 115 AM CDT...
At 1223 AM CDT, Doppler radar was tracking strong thunderstorms from
near Montezuma to near Minneola, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail. These storms
are producing heavy torrential rainfall and frequent
dangerous lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Minneola, Bloom and Kingsdown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3731 10047 3775 10050 3774 9958 3738 9956
3738 9954 3708 9951
TIME...MOT...LOC 0523Z 276DEG 25KT 3756 10028
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:27 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 48 min |
| Aug 5, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 60 min |
| Aug 5, 8:35 PM CDT | Special Weather Statement | DDC | Clark | 55 min |
| Aug 5, 9:12 PM CDT | Special Weather Statement | DDC | Kiowa | 48 min |
| Aug 5, 9:19 PM CDT | Special Weather Statement | DDC | Ness, Rush | 41 min |
| Aug 5, 9:32 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 15 min |
| Aug 5, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 38 min |
| Aug 5, 10:03 PM CDT | Special Weather Statement | DDC | Barber | 42 min |
| Aug 5, 10:08 PM CDT | Special Weather Statement | DDC | Stafford | 52 min |
| Aug 5, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 28 min |
| Aug 5, 11:15 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stanton | 45 min |
| Aug 5, 11:52 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 38 min |
| Aug 6, 12:19 AM CDT | Special Weather Statement | DDC | Barber | 41 min |
| Aug 6, 12:25 AM CDT | Special Weather Statement | DDC | Clark, Ford, Gray | 50 min |
| Aug 6, 1:19 AM CDT | Special Weather Statement | DDC | Comanche | 56 min |
| Aug 6, 1:43 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.